Has anyone experienced more pain when first given prednisone for RA? I have taken Prednisone other times for respiratory issues with no problems. My dr. prescribed Prednisone while in the process of determining if I do indeed have full blown RA. I have been on 15mg for two days and my pain has gotten worse. Previously I had severe constant pain in my hands and more minor pain in ankles, hips, and neck. Now I am hurting at my knees, wrists, shoulders... not to mention the previous pain is still there.
I have taken prednisone many times over the years, for both respiratory issues and to help diagnostically with RA or whatever inflammatory disease it is that I have been struggling with. I have never had it either increase my pain or cause other pains. Even when taking it for respiratory issues, it has helped with the joint pain I have throughout my body. I am thinking that is good info to tell your doctor, just make sure you track your pain during this diagnostic trial to see if it changes and then give him the results. Good luck! It seems like obtaining a certain diagnoses can take a while, at least that is what I am experiencing.
There is no way prednisone should cause increased pain if its ra. I'd call my dr and let him know what's going on.
I have been on and off prednisone since 1994(mostly OFF) I have a condition called sarcoidosis which affects the lungs. Prednisone was causing to many things to go wrong in my body.But it was helping my lungs.
when I tried to tell my Dr. that it was causing me to have more pain no one listen to me. Prednisone 10,15 20 causes me to have migraine headaches,
that was why I stopped. I made the choice to stop. Now the answer to your question. Recently I had to make another choice. The sarcoid has spread more on my lungs I had no other choice but to start back. .I tried something differently. I started out with a low dosage expecting to go higher. I could move around just fine. Go up and down steps with no problem. After about 7 days I notice the pain first in my elbows then my wrist then my hips and legs. By day 14 I had so much pain that when I got out the bed I was holding on to the walls. I have always been stiff, now I have stiffness with pain.
I have stop taking the prednisone for the past two days just so the pain would go away some. I know people who take this drug for pain and it helps them. But for me it causes pain even though it helps me to breath better.. I believe every ones body responds differently to the same drugs. I am going to try to meet this drug half way.I have to figure out myself How I need to take this drug because I need this for my lungs but I cant let it destroy everything else in my body
Wondering what your doctor said about the change in your condition. My guess is it was a flareup coincidence with the prednisone. It also depends upon how high a dose you received. If forty or higher the pain will subside if your pain is due to inflammation. If the pain is due to pressure on nerves, it will help by reducing pressure but will not get rid of the pain. Nothing gets rid of RA pain. It can become manageable. You need to have a long talk with the rheumatologist and make a plan on your course of treatment. It will help you know what helps you. Each of us are different. And be aware that PT is extremely helpful with this condition. Sitting still makes pain worse, fuses joints and there becomes far more to treat. Best of health to you.
I have been on steroids for 3 days now for a bad cough and chest infection ,and last night I was awake all night with pain and swelling in my left leg at the bottom,so it must be the tablets as I haven't had it before,
I myself have been on and off prednisone having juvinile rheumatoid arthritis since I was 5 and am now 32. Prednisone never used to create more pain until the past couple years. I myself noticed when starting it up again my joints would and does cause more pain to the point you can't help to cry. In my opinion its because it gets ride of the swelling/fluid out too fast and causes it after the first few doses it gets rid of that pain. I've asked my drs and said with as much swelling I've had I was used to it but it could possibly be the reason I asked about.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.